Aa
A
A
A
Close
Thyroid Disorders Community
26k Members
1139187 tn?1355710247

anxiety

I had really bad anxiety when i went to my dose of 130 synthroid.    It was almost unbearable.   Now that I'm decreasing to 120  the anxiety is back.  Is this normal?
6 Responses
6555161 tn?1382385462
Personally, I have anxiety whenever I adjust my meds up or down. Not sure if it's just my body adjusting to the dose amount I'm taking in?
Avatar universal
i take 175 mcg of synthroid and had been as high as 200 mcg, however, i have never had anxiety.

i hear a lot of people get that with no matter what dose. i think some are just prone to it as a side effect of the medication.
1139187 tn?1355710247
that *****.     today its unreal.   I just took some clonzepam.    I try my hardest not to let my family know how i feel these days but it is really challenging at times when they want to go out and do stuff and you just want to lay down and wait for stuff to pass.
6555161 tn?1382385462
Before I was treated/diagnosed with Graves', I'd have several panic attacks out of nowhere a day. Even when  hypo, I have them. Something about being in the car makes it worse, too. There was a time my husband and I were riding around, and halfway through the ride, I starting flipping out and my husband drove straight to the hospital because I was convinced I was having a heart attack. I can't tell you how long it's been since I've sat down at a restaurant to eat because the last time I tried, I had one in the middle of eating and had to scramble out of there, and this was even being on Xanax. I still take it to help me out while my thyroid levels settle (just added Cytomel and lowered my levo about a week ago because they suspect a possible conversion problem with the T4 properly converting to T3 since my second RAI earlier this year), but if I have to go out, I take a dose and a half just to keep me somewhat calm, yet I often find myself needing to sit down away from people after being out for a bit because I just feel my body and mind get overwhelmed.  It's a terrible feeling, and I wouldn't wish it on my worst enemy. I feel like my family just does not understand that there are days I simply cannot go out-"just get over it. Stop being lazy." It's hard to when your body is running amok. I'd give anything to feel like I did when on anti-thyroid drugs or after my first RAI in 2012-I didn't need any sort of anxiety relief anymore, and felt pretty dang good. The last year and a half or so, I've felt terrible and just can't seem to get straightened out.
4544656 tn?1371597148
I get anxiety when I increase my dose of armour.  It usually lasts 2 weeks and then settles back down.  I use Xanax to get me through.

I know what you mean.  It really ***** the big one!
Avatar universal
The Xanax and Klonipin with use more than 2 weeks, can cause the anxiety/panic attacks, depression, insomnia..you name it, they can cause it.  They effect the Thyroid, Pituitary, Hypothalmus, Adrenal Glands and lower Cortisol levels..they negatively impact every part of your body. They are dangerous drugs, not FDA approved for use for more than 2 weeks and can still cause dependency at that point.  Think you aren't addicted?  Try not taking your next dose and see how you feel.  I'm still recovering from 10 years of use.  Withdrawn May of 2010 and been ill with one thing or another ever since.  They cause GABA dysregualtion, so that you remain anxious when not taking them or when not  increasing the use or dosage.  They have ruined my life.
Have an Answer?
Top Thyroid Answerers
649848 tn?1534637300
FL
Avatar universal
MI
1756321 tn?1547098925
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.